Colorado, 2009Winter Storm and Winter Weather in Colorado, November 12 to 15, 2009
November 12 to 15, 2009 · NWS GJT · 20 events in 20 counties and zones
A series of two Pacific storms tracked across the Rocky Mountain region bringing widespread winter conditions to western Colorado. The first system dragged a cold front across the state and spread snowfall across the western Colorado mountains and valleys of northwest Colorado.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of two Pacific storms tracked across the Rocky Mountain region bringing widespread winter conditions to western Colorado. The first system dragged a cold front across the state and spread snowfall across the western Colorado mountains and valleys of northwest Colorado. The second low pressure system dropped down into the Great Basin region and formed a closed low pressure system near the four corner region. This continued mountain snowfall across the central and southern Colorado mountains, and brought significant snow to some of the southern Colorado valleys.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Nov 12, 4:00 PM MST, 5 hours earlier.
Area forecast discussion, Nov 12, 4:00 PM MST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
400 PM MST THU NOV 12 2009
...PROLONGED WARM AND DRY SPELL ENDS THIS EVENING WITH
SIGNIFICANT MOUNTAIN SNOW POSSIBLE ACROSS THE COLORADO MOUNTAINS
INTO THE WEEKEND...
SHORT TERM...TONIGHT THROUGH SATURDAY...
SYSTEMS TO ENTER EASTERN UTAH AND WESTERN COLORADO THIS EVENING AND
INTO THE WEEKEND WILL BRING A COMPLEX FORECAST SITUATION.
UPPER LEVEL TROUGH IS CURRENTLY MOVING INTO THE INTERMOUNTAIN WEST
AND WILL DIG SOUTH OVER NORTHERN UT AND SOUTHERN WY. ASSOCIATED
COLD FRONT IS MOVING THROUGH NORTHWESTERN UT AND SOUTHWESTERN WY AND
WILL CONTINUE TO TRACK TOWARD OUR CWA. AS NIGHT FALLS THE FRONT
SHOULD INCREASE SPEED EASTBOUND. ALSO AN ASSOCIATED JET ALOFT IS
ROTATING AROUND THE UPPER LOW AND WILL ENTER EASTERN UT EARLY THIS
EVENING AND AND OVER WESTERN CO LATER THIS EVENING. PRECIPITATION
WILL INCREASE THIS EVENING OVER THE NORTHERN PORTION OF THE
FORECAST AREA AND THEN SHIFT SOUTH OVERNIGHT. SOME OF THE
STRONGEST WINDS AND MORE INTENSE SHOWERS WILL BE ALONG THE FRONT.
SOME OF THE CHALLENGES INCLUDE THE THE SNOW LEVELS AND TIMING. ADDED
THE TAVAPUTS PLATEAU AND THE SOUTHEASTER UT MOUNTAINS TO THE
ADVISORIES WITH FORECAST SNOW TOTALS REACHING CRITERIA.
THE TROUGH AXIS TRACKS OVERHEAD FRIDAY AND IS EAST OF THE DIVIDE
LATE FRIDAY EVENING. PRECIPITATION WILL DECREASE FROM NORTHWEST TO
SOUTHEAST AS THE AXIS SHIFTS EAST AND NORTHWESTERLY FLOW TAKES
HOLD. THE EXCEPTION WILL BE OVER THE SAN JUAN MOUNTAINS WITH A JET
AND SKIRTING OVER THE SOUTHERN PART OF CO. SNOW SHOWERS WILL LINGER
OVER THE SAN JUANS...INTENSITY WILL DECREASE WITH A SOME BRIEF
BREAKS AT SOME LOCATIONS. THE NEXT STORM WILL DROP INTO THE UT AND
DISTURBANCE WILL ROTATE AROUND THE LOW AND OVER THE SOUTHERN PART
OF THE CWA SATURDAY. WITH ONLY A BRIEF BREAK OR DECREASE IN
INTENSITY OF SNOW UNGRADED THE ADVISORY TO A WARNING AND EXTENDED
TO SUNDAY EVENING FOR CO ZONES 18 AND 19. THE LOW TRACKS TO THE FOUR
CORNERS SATURDAY. ADDED THE SOUTHWESTERN CO VALLEY LOCATIONS TO A
WATCH WITH FORECAST SNOW AMOUNTS REACHING CLOSE TO WARNING
CRITERIA BY SUNDAY EVENING.
.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
THE UPPER CLOSED LOW WILL START OUT OVER WRN UT AND THEN SHIFT SEWRD
DURING THE NIGHT TO END UP NEAR THE 4 CORNERS BY SUNDAY MORNING.
HAVE STARTED ADDING AND EXTENDING WINTER HILITES THROUGH SUNDAY...
ESPECIALLY IN LIGHT OF POSSIBLE TROWAL FORMATION SUNDAY ALONG THE
I-70 CORRIDOR AS THE UPPER CLOSED LOW SKIRTS THE 4 CORNERS REGION.
BY SUNDAY NIGHT THE UPPER LOW WILL HAVE MOVED TO CNTRL NM WITH
PRECIP TAPERING OFF TO SCATTERED SHOWERS MAINLY OVER THE NRN AND
CNTRL MTNS NEAR THE DIVIDE.
A RIDGE WILL BUILD OVER THE REGION MONDAY AND HANG AROUND THROUGH
WEDNESDAY BRINGING A DRYING AND A WARMING TREND. THURSDAY THE RIDGE
SHIFTS EWRD AS THE NEXT PACIFIC STORM SYSTEM MOVES THROUGH THE GRT
BASIN AND INTO OUR CWA. THIS WILL BRING A CHANCE OF PCPN TO THE
MTNS...ALTHO THIS FAR OUT CONFIDENCE IS NOT THAT GREAT.
EXPECT TEMPS TO BE RUNNING AT OR BELOW SEASONAL NORMS THROUGH THE
EXTENDED PERIOD.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON. AIR FIELDS WITHIN
A K4BL-KRIL-KCAG-KRKS-KVEL-KCNY LINE CAN EXPECT SOUTHWEST WINDS FROM
15 TO 25 MPH SUSTAINED WITH GUSTS AS HIGH AS 40 MPH AT TIMES DURING
THE LATE AFTERNOON. AREAS OF MVFR CIGS AND VSBYS IN RAIN AND SNOW
SHOWERS WILL DEVELOP MAINLY OVER THE MOUNTAINS NORTH OF INTERSTATE 70
AS THE NEXT PACIFIC STORM BEGINS AFFECTING THE AREA LATE THIS
AFTERNOON AND EARLY THIS EVENING. CONDITIONS WILL CONTINUE TO
DETERIORATE TONIGHT INTO FRIDAY WITH IFR CONDITIONS BECOMING
WIDESPREAD IN SNOW AND HEAVY SNOW.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM MST
SATURDAY FOR COZ001-003-005.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM MST
SATURDAY FOR COZ014-017-023.
WINTER STORM WATCH FROM SATURDAY MORNING THROUGH SUNDAY EVENING
FOR COZ021>023.
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 11 PM MST SUNDAY
FOR COZ018-019.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM MST
SATURDAY FOR COZ002-004-009-010-012-013.
UT...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM MST
SATURDAY FOR UTZ025.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM MST
SATURDAY FOR UTZ028.
&&
SHORT TERM.....AS
LONG TERM......MC
AVIATION.......TGJTHazardous weather outlook, Nov 12, 2:19 PM MST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
219 PM MST THU NOV 12 2009
COZ001>014-017>023-UTZ022>025-027>029-131130-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
219 PM MST THU NOV 12 2009
...NUMEROUS WINTER STORM WARNINGS AND ADVISORIES ARE IN EFFECT FOR
MUCH OF WESTERN COLORADO TONIGHT THROUGH SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TONIGHT AND FRIDAY
WIDESPREAD SNOW WILL DEVELOP OVER THE MOUNTAINS TONIGHT...WITH
LOCALLY HEAVY SNOWFALL DEVELOPING BY EARLY FRIDAY MORNING. MOUNTAIN
SNOWFALL ACCUMULATIONS THROUGH FRIDAY WILL RANGE FROM 6-12 INCHES
ESPECIALLY OVER THE NORTHERN RANGES. PLEASE VISIT
HTTP://WEATHER.GOV/GJT FOR THE LATEST INFORMATION REGARDING THIS
WINTER STORM.
DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
SNOWFALL WILL CONTINUE OVER MOST MOUNTAIN LOCATIONS AND SOME VALLEYS
AS A SECONDARY COLD FRONT MOVES THROUGH THE AREA SATURDAY AND
SATURDAY NIGHT. AS A RESULT HAZARDOUS WINTER TRAVELING CONDITIONS
WILL OCCUR OVER THE MOUNTAINS OF WESTERN COLORADO AND EASTERN UTAH
THROUGH THIS WEEKEND. HOWEVER THE EMPHASIS OF THE HEAVIER SNOWFALL
WILL TURN TOWARD THE SOUTHERN PORTION OF THE CWA.
CONDITIONS SHOULD IMPROVE LATE SUNDAY NIGHT AS HIGH PRESSURE AND
DRIER WEATHER ARE EXPECTED THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
TGJT
In the hours before
Special weather statement, Nov 12, 3:20 PM MST, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
320 PM MST THU NOV 12 2009
COZ001>005-009-010-012>014-017>019-021>023-UTZ025-028-130700-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...RIO BLANCO...COLUMBINE...TOPONAS...
STEAMBOAT SPRINGS AND VICINITY...SKYWAY...ASPEN...VAIL...
SNOWMASS...CRESTED BUTTE...TAYLOR PARK...MARBLE...BUFORD...
TRAPPERS LAKE...GUNNISON...CIMARRON...RIDGWAY...GLADE PARK...
OURAY...TELLURIDE...LAKE CITY...SILVERTON...RICO...HESPERUS...
CORTEZ...DOVE CREEK...MANCOS...DURANGO...BAYFIELD...IGNACIO...
PAGOSA SPRINGS AND VICINITY...MONTICELLO AND VICINITY
320 PM MST THU NOV 12 2009
...ANOTHER STRONG WINTER STORM TO IMPACT THE REGION THIS WEEKEND...
ANOTHER STRONG WINTER STORM IS EXPECTED BEGIN IMPACTING THE REGION
SATURDAY AFTERNOON...HARD ON THE HEELS OF THE STORM MOVING INTO THE
AREA TONIGHT. THE CURRENT STORM PROMISES TO BRING SIGNIFICANT
AMOUNTS OF SNOWFALL TO MOUNTAIN AREAS AND FAVORED VALLEY LOCATIONS
AS WELL. THIS HAS PROMPTED THE ISSUANCE OF WINTER STORM WARNINGS
FOR HEAVY SNOW IN THE COLORADO MOUNTAINS AND PORTIONS OF THE
NORTHWEST PLATEAU FROM TONIGHT THROUGH FRIDAY NIGHT. ACCUMULATIONS
OF A FOOT OR MORE ARE POSSIBLE BY SATURDAY MORNING IN THE MOUNTAINS
WITH 6 TO 12 INCHES EXPECTED FOR LOWER ELEVATIONS SOUTH AND EAST
OF CRAIG ALONG WITH THE PLATEAUS OF EASTERN UTAH AND WESTERN
COLORADO.
THE BREAK BETWEEN THE FIRST STORM AND THE NEXT WILL BE FROM 6 TO
12 HOURS FOR MOST LOCATIONS...THOUGH THE SAN JUAN MOUNTAINS AND
ADJACENT LOWER ELEVATIONS TO THE SOUTH ARE UNLIKELY TO SEE ANY
BREAK IN SNOWFALL. THEREFORE...THE WINTER WEATHER ADVISORY FOR THE SAN
JUAN MOUNTAINS HAS BEEN UPGRADED TO A WINTER STORM WARNING AND HAS
BEEN EXTENDED THROUGH SUNDAY EVENING. ADDITIONAL SNOWFALL FROM THE
SECOND WINTER STORM TO IMPACT THE REGION THIS WEEKEND MAY RANGE
FROM 8 TO 14 INCHES ACROSS THE MOUNTAINS.
FOR THE LATEST INFORMATION ON THESE STORMS MONITOR NOAA WEATHER
RADIO OR GO TO OUR WEBSITE AT WEATHER.GOV/GJT.
TGJT
Winter Weather, Lower Yampa River Basin
- When
- November 12, 9:00 PM MST to November 14, 2:00 PM MST
- Where
- Lower Yampa River Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.066, -108.109 (the zone’s center; the record gives no point)
Snowfall of 3 to 5 inches occurred across the area with wind gusts up to 40 mph producing blowing and drifting snow.
Winter Storm, Elkhead and Park Mountains
- When
- November 12, 10:00 PM MST to November 14, 9:00 AM MST
- Where
- Elkhead and Park Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.552, -107.599 (the zone’s center; the record gives no point)
Snowfall of 10 to 15 inches occurred across the area with wind gusts up to 40 mph producing blowing and drifting snow.
Winter Storm, Central Yampa River Basin
- When
- November 12, 10:00 PM MST to November 14, 4:00 PM MST
- Where
- Central Yampa River Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.361, -107.805 (the zone’s center; the record gives no point)
Snowfall of 4 to 7 inches occurred with wind gusts up to 40 mph producing blowing and drifting snow.
Winter Weather, Upper Yampa River Basin
- When
- November 12, 11:00 PM MST to November 14, 5:00 PM MST
- Where
- Upper Yampa River Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.485, -106.991 (the zone’s center; the record gives no point)
Snowfall of 9 to 12 inches occurred.
Winter Storm, Flattop Mountains
- When
- November 12, 11:00 PM MST to November 14, 5:00 AM MST
- Where
- Flattop Mountains forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.062, -107.603 (the zone’s center; the record gives no point)
Snowfall of 12 to 15 inches occurred across the area with wind gusts up to 45 mph producing blowing and drifting snow.
Winter Weather, Roan and Tavaputs Plateaus
- When
- November 13, 6:00 AM MST to 8:00 PM MST
- Where
- Roan and Tavaputs Plateaus forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.532, -108.196 (the zone’s center; the record gives no point)
Snowfall of 4 to 6 inches occurred across the area with wind gusts up to 45 mph producing blowing and drifting snow.
Winter Storm, Northwestern San Juan Mountains
- When
- November 13, 7:00 AM MST to November 15, 9:00 PM MST
- Where
- Northwestern San Juan Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.210, -107.755 (the zone’s center; the record gives no point)
Snowfall of 12 to 26 inches occurred across the area. Winds gusted up to 55 mph producing blowing and drifting snow, which caused hazardous travel conditions especially over the mountain passes.
Winter Storm, Southwestern San Juan Mountains
- When
- November 13, 7:00 AM MST to November 15, 10:00 PM MST
- Where
- Southwestern San Juan Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.594, -107.912 (the zone’s center; the record gives no point)
Snowfall amounts across the area ranged from 12 to 24 inches. Locally higher amounts were reported, including 32 inches at Shark's Tooth SNOTEL site and 34 inches at El Diente SNOTEL site. Wind gusts up to 55 mph caused blowing and drifting snow, as well as hazardous travel conditions over the mountains passes.
Winter Storm, Grand and Battlement Mesas
- When
- November 13, 12:00 PM MST to November 15, 5:00 AM MST
- Where
- Grand and Battlement Mesas forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.159, -108.078 (the zone’s center; the record gives no point)
Snowfall of 12 to 18 inches occurred across the area with wind gusts up to 45 mph producing blowing and drifting snow.
Winter Storm, Gore and Elk Mountains/Central Mountain Valleys
- When
- November 13, 12:00 PM MST to November 15, 11:00 PM MST
- Where
- Gore and Elk Mountains/Central Mountain Valleys forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.481, -107.172 (the zone’s center; the record gives no point)
Snowfall of 8 to 18 inches occurred across the area with wind gusts up to 40 mph producing blowing and drifting snow. Travel conditions became hazardous, especially over the major mountain passes. Chain law restrictions were put into effect over Vail Pass.
Winter Storm, West Elk and Sawatch Mountains
- When
- November 13, 12:00 PM MST to November 15, 11:00 PM MST
- Where
- West Elk and Sawatch Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.643, -107.721 (the zone’s center; the record gives no point)
Snowfall of 8 to 24 inches occurred across the area with locally higher amounts up to 26 inches reported over Schofield Pass. Winds gusted up to 40 mph producing blowing and drifting snow.
Winter Weather, Uncompahgre Plateau and Dallas Divide
- When
- November 13, 7:00 PM MST to November 15, 6:00 AM MST
- Where
- Uncompahgre Plateau and Dallas Divide forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.488, -108.155 (the zone’s center; the record gives no point)
Snowfall amounts across most of the area ranged from 5 to 12 inches. Locally higher amounts were reported above the 8,000 foot level, including 20 inches at Columbine Pass. Wind gusts up to 45 mph produced blowing and drifting snow.
Winter Weather, Central Gunnison and Uncompahgre River Basin
- When
- November 13, 7:00 PM MST to November 15, 5:00 AM MST
- Where
- Central Gunnison and Uncompahgre River Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.737, -107.907 (the zone’s center; the record gives no point)
Snowfall of generally 3 to 5 inches occurred across the area. Higher amounts of 6 to 9 inches were reported in the North Fork Valley, and amounts up to 6 to 12 inches were reported 6 miles south of Montrose to the town of Colona.
Winter Weather, Upper Gunnison River Valley
- When
- November 13, 9:00 PM MST to November 14, 12:00 PM MST
- Where
- Upper Gunnison River Valley forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.535, -107.650 (the zone’s center; the record gives no point)
Snowfall of 3 to 6 inches occurred with locally higher amounts reported, including 10 inches 11 miles south of the town of Cimmaron.
Winter Weather, Paradox Valley / Lower Dolores River Basin
- When
- November 14, 1:00 AM MST to 4:00 PM MST
- Where
- Paradox Valley / Lower Dolores River Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.294, -108.414 (the zone’s center; the record gives no point)
Snowfall of 2 to 4 inches occurred across about half of the area. Winds gusted up to 30 mph producing areas of blowing and drifting snow.
Winter Weather, Central Colorado River Basin
- When
- November 14, 3:00 AM MST to November 15, 1:00 AM MST
- Where
- Central Colorado River Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.481, -107.172 (the zone’s center; the record gives no point)
Snowfall of 2 to 5 inches occurred across the area with locally higher amounts, including 8 inches near the town of New Castle.
Winter Weather, Debeque to Silt Corridor
- When
- November 14, 5:00 AM MST to November 15, 1:00 AM MST
- Where
- Debeque to Silt Corridor forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.308, -108.185 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 3 to 5 inches across the western half of the area, while the eastern half saw lesser amounts of generally 1 to 2 inches.
Winter Storm, San Juan River Basin
- When
- November 14, 12:00 PM MST to November 15, 7:00 AM MST
- Where
- San Juan River Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.194, -107.048 (the zone’s center; the record gives no point)
Snowfall amounts across the area were about 6 inches.
Winter Weather, Four Corners / Upper Dolores River Basin
- When
- November 14, 12:00 PM MST to November 15, 3:00 AM MST
- Where
- Four Corners / Upper Dolores River Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.698, -108.507 (the zone’s center; the record gives no point)
Snowfall of 2 to 5 inches occurred across the area.
Winter Weather, Animas River Basin
- When
- November 14, 12:00 PM MST to November 15, 3:00 AM MST
- Where
- Animas River Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.287, -107.843 (the zone’s center; the record gives no point)
Snowfall amounts across the area ranged from 1 to 4 inches.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine High Wind in North Atlantic Coastal Waters, November 12 to 13, 20093 deaths · 52 kt wind · 7 events
- Flooding and Coastal Flood in North Carolina, November 12 to 15, 20091 death · $5.8 million · 50 kt wind · 12 events
- Coastal Flood in Virginia, November 12 to 14, 2009$43 million · 15 events
- Strong Wind in North Carolina, November 12, 20091 death · 1 event
- Coastal Flood in North Carolina, November 12 to 14, 2009$5.7 million · 2 events
- Coastal Flood in Maryland, November 12 to 14, 2009$1.7 million · 4 events
- High Wind in Virginia, November 12, 2009$30,000 · 65 kt wind · 6 events
- Heavy Snow in Wyoming, November 12 to 13, 20095 events
- Heavy Rain in New Jersey, November 12 to 13, 20093 events
- Winter Weather in Utah, November 12 to 15, 20093 events
- Coastal Flood in Maryland, November 12 to 13, 20093 events
- Heavy Rain in Maryland, November 12 to 13, 20092 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 197023, 197013, 197017, 197025, 197620, 197024, 197018, 197019, 197014, 197015, 197016, 197028, 197036, 197027, 197030, 197035, 197033, 197020, 197031, 197032.